Dilaudid is considered an extremely potent opioid used to treat severe pain. While the drug may be prescribed in some cases for chronic pain or long-term injury, it is highly addictive when abused. If you develop a chemical dependency on a drug like Dilaudid, abrupt cessation may be next to impossible and can result in extreme withdrawal symptoms. Dilaudid withdrawal is only the first step on the road to recovery but is one of the most significant actions you can take to end an addiction.
What Are Dilaudid Withdrawal Symptoms?
Since Dilaudid carries the description of a powerful opioid, you should expect withdrawal symptoms that range from moderate to severe. You should not expect these symptoms to be fatal if you are comparing them to alcohol or benzodiazepines. However, the unpleasant symptoms are next to impossible to overcome by yourself. There are rare cases where Dilaudid withdrawal can be deadly, which makes it necessary to check into detox to overcome the potential unknowns.
Former Dialudid abusers report symptoms of withdrawal that are similar to having the flu. Severe opioid addiction will cause intense symptoms that are comparable to the worst flu you’ve ever experienced.
The most common symptoms you should expect when detoxing from Dilaudid may include:
- Drug cravings
- Muscle aches
- Changes in blood pressure
Stages Of The Dilaudid Withdrawal Timeline
Several factors will determine your experience when it comes to Dilaudid withdrawal. If you are tapering off the drug with medical help, the withdrawal period will be longer, but much less intense. If you stop all at once, the symptoms are likely to be much more intense.
You might experience the initial symptoms sooner if you are tolerant to extreme doses of Dilaudid, or if you’ve been using it for an extended period – this is also true for those who snort or inject the drug. If the last dose you used were smaller than usual, you would experience your symptoms much faster
A general pattern of Dilaudid withdrawal looks like:
- 12 Hours: Symptoms may initiate in as little as 12 hours of your last dose and will become more intense if your body is acclimated to higher doses of Dilaudid. The first symptoms will feel like the early stages of a cold, along with general discomfort and drug cravings.
- 2 Days: Symptoms will gradually worsen as you reach the peak. You will experience a runny nose, nausea, watery eyes, and excessive yawning. You may also feel anxious, depression, and will not achieve sleep. Diarrhea is also common at this stage.
- 5 Days: At this point, the symptoms will reach their peak. Diarrhea, vomiting, fatigue, tremors, and an inability to sleep will continue to affect you.
- 7 Days: Once your most severe symptoms occur during the peak, they will start subsiding around the seven-day mark. Nausea and vomiting are the first to dissipate, but psychological symptoms will persist for a few weeks. Depression, anxiety, and insomnia can linger for months, and in some cases, for years, which require professional treatment.
Why Should I Detox?
A central nervous system (CNS) depressant like Dilaudid will cause extremely unpleasant withdrawal symptoms. Opioid drugs affect your whole body, and that means symptoms will be felt all over. The most immediate danger is dehydration and can be deadly if not treated. To avoid these symptoms, you must consider medical detox, which will provide you with medications that help overcome your most severe symptoms.
What Is The Next Treatment Step?
While finishing detox is extremely important, it’s not the only level of care necessary to treat addiction. The National Institute on Drug Abuse (NIDA) stresses the importance of NCBI, but that it’s not sufficient in treating addiction alone. If you have psychological or medical necessities after detox, you must consider residential treatment to safeguard your sobriety. Talk to a doctor about your options today.